Alert archive / California / Gale Warnings in 2013

Gale Warning 16, NWS Eureka, CA

May 20, 2013

NWS Eureka, CA issued this gale warning at May 20, 2013, 9:21 PM PDT. It took effect at May 21, 2013, 6:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2013, 9:21 PM PDT (04:21 UTC)
In effect from
May 21, 2013, 6:00 AM PDT
Expired
May 21, 2013, 2:00 PM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WHUS76 KEKA 210421
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
921 PM PDT MON MAY 20 2013

PZZ475-211000-
/O.EXP.KEKA.GL.W.0015.000000T0000Z-130521T0400Z/
/O.EXA.KEKA.SC.Y.0042.000000T0000Z-130521T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
921 PM PDT MON MAY 20 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* WINDS...NW 15 TO 25 KT. WINDS WILL RAMP UP TO N 20 TO 30 KT BY 
  TUESDAY NIGHT. 

* SEAS...NW 9 FT AT 10 SECONDS. SEAS WILL REMAIN STEEP OVERNIGHT
  AND BUILD TO NW 12 FT AT 10 SECONDS BY TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211230-
/O.CAN.KEKA.SC.Y.0042.000000T0000Z-130521T0600Z/
/O.NEW.KEKA.GL.W.0016.130521T1300Z-130521T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
921 PM PDT MON MAY 20 2013

...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...NW 5 TO 10 KT OVERNIGHT. TUESDAY...WINDS WILL QUICKLY
  RAMP UP TO NW 25 TO 35 KT IN THE MORNING.

* SEAS...NW 6 TO 8 AT 10 FT OVERNIGHT. SEAS WILL QUICKLY BUILD TO
  NW 13 FT AT 11 SECONDS TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-211230-
/O.CAN.KEKA.SC.Y.0042.000000T0000Z-130521T0600Z/
/O.NEW.KEKA.SC.Y.0044.130521T2100Z-130522T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
921 PM PDT MON MAY 20 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 PM PDT
WEDNESDAY. 

* WINDS...N 5 TO 10 KT OVERNIGHT. TUESDAY...WINDS WILL RAMP UP TO
  20 TO 25 KT BY EARLY AFTERNOON.

* SEAS...NW 9 FT AT 9 SECONDS...SUBSIDING TO 5 FT OVERNIGHT.
  SEAS WILL BUILD AGAIN TO NW 12 FT AT 11 SECONDS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-211000-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-130521T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
921 PM PDT MON MAY 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WINDS...NW 15 TO 25 DIMINISHING TO 10 TO 20 KT LATE TONIGHT.
  WINDS WILL INCREASE AGAIN LATE TUESDAY AFTERNOON TO N 20 TO 30.
  LOCAL GUSTS TO 35 KT LATE TUESDAY AFTERNOON AND TUESDAY NIGHT.

* SEAS...NW 9 FT AT 10 SECONDS. SEAS WILL REMAIN STEEP OVERNIGHT 
  AND BUILD TO NW 12 FT AT 10 SECONDS BY TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
965 
WHUS76 KEKA 210950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 AM PDT TUE MAY 21 2013

PZZ470-211800-
/O.CON.KEKA.GL.W.0016.130521T1300Z-130521T2100Z/
/O.NEW.KEKA.SE.W.0013.130521T2100Z-130522T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
250 AM PDT TUE MAY 21 2013

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM
6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. 

* WINDS...LIGHT SOUTHERLY WILL SHIFT TO THE W AND RISE QUICKLY TO
  20 TO 30 KT WITH GUSTS TO 35 KT THIS MORNING. 

* SEAS...S 3 FT AT 15 SECONDS WILL BECOME NW AND RISE TO 13 FT AT
  11 SECONDS THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-211800-
/O.EXT.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
/O.NEW.KEKA.SE.W.0013.130521T2300Z-130522T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
250 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 9 PM PDT WEDNESDAY. 

* WINDS...NW 15 TO 25 KT WILL RISE TO 20 TO 30 KT THIS AFTERNOON.
  A FEW GUSTS UP TO 35 KT AROUND POINT ARENA. 

* SEAS...NW 8 FT AT 9 SECONDS WILL BUILD TO 12 FT THIS
  AFTERNOON...THEN BEGIN TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-211800-
/O.EXT.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
/O.NEW.KEKA.SE.W.0013.130521T2100Z-130522T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
250 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 9 PM PDT WEDNESDAY. 

* WINDS...NW 15 TO 25 KT WILL RISE TO 20 TO 30 KT THIS AFTERNOON.
  A FEW GUSTS UP TO 35 KT THIS AFTERNOON AND EVENING. 

* SEAS...NW 9 FT AT 8 SECONDS WILL BUILD TO 14 FT AT 10 SECONDS
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-211800-
/O.CON.KEKA.SC.Y.0044.130521T2100Z-130522T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
250 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 PM PDT WEDNESDAY. 

* WINDS...SW 5 TO 10 KT WILL BECOME NW 10 TO 20 KT WITH GUSTS TO
  25 KT THIS MORNING. 

* SEAS...S 3 FT AT 15 SECONDS WILL BECOME NW AND RISE TO 10 FT AT
  10 SECONDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
127 
WHUS76 KEKA 211648
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
948 AM PDT TUE MAY 21 2013

PZZ470-220100-
/O.CON.KEKA.GL.W.0016.000000T0000Z-130521T2100Z/
/O.CON.KEKA.SE.W.0013.130521T2100Z-130522T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
948 AM PDT TUE MAY 21 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM THIS EVENING...

* WINDS...NW WINDS 20 TO 30 KT THIS AFTERNOON. THE GALE WILL BE
  MARGINAL WITH OCCASIONAL GUSTS UP TO 35 IN THE OUTERMOST WATERS.

* SEAS...NW 6FT AT 7 SECONDS BUILDING TO 13 FT AT 9 SECONDS THIS
  AFTERNOON. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-220100-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
/O.CON.KEKA.SE.W.0013.130521T2100Z-130522T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
948 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 1 AM WEDNESDAY...

* WINDS...NW 20 TO 30 KT THIS AFTERNOON. A FEW GUSTS UP TO 35 KT
  POSSIBLE THIS AFTERNOON AND EVENING.

* SEAS...NW 7 TO 8 FT AT 8 SECONDS BUILDING TO 12 FT AT 9 SECONDS
  THIS AFTERNOON. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-220100-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
/O.CON.KEKA.SE.W.0013.130521T2300Z-130522T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
948 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 3 AM WEDNESDAY...

* WINDS...NW 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT THIS
  AFTERNOON AND EVENING. A FEW GUSTS UP TO 35 KT AROUND POINT ARENA.

* SEAS...NW 6 TO 7 FT AT 8 SECONDS BUILDING TO 10 FT AT 9 SECONDS
  THIS AFTERNOON. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-220100-
/O.CON.KEKA.SC.Y.0044.130521T2100Z-130522T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
948 AM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM WEDNESDAY...

* WINDS...NW 10 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. WINDS
  WILL DECREASE INTO WEDNESDAY.

* SEAS...NW 5 TO 6 FT AT 7 SECONDS BUILDING TO 12 FT AT 9 SECONDS
  THIS AFTERNOON. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
810 
WHUS76 KEKA 212114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PDT TUE MAY 21 2013

PZZ470-220115-
/O.EXP.KEKA.GL.W.0016.000000T0000Z-130521T2100Z/
/O.EXB.KEKA.SC.Y.0042.000000T0000Z-130522T0300Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-130522T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
214 PM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...NW 20 TO 30 KT. A FEW GUSTS UP TO 35 KT POSSIBLE.

* SEAS...STEEP SHORT PERIOD WIND DRIVEN WAVES OF 10 TO 15 FT AT 9
  SECONDS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-220115-
/O.EXA.KEKA.SE.W.0013.000000T0000Z-130522T0600Z/
/O.CON.KEKA.SC.Y.0044.000000T0000Z-130522T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
214 PM PDT TUE MAY 21 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

* WINDS...NW 10 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...STEEP SHORT PERIOD WIND DRIVEN WAVES OF 10 TO 15 FT AT 9
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-220115-
/O.CON.KEKA.SE.W.0013.000000T0000Z-130522T0800Z/
/O.CON.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 PM PDT TUE MAY 21 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY...

* WINDS...NW 20 TO 30 KT THIS AFTERNOON. A FEW GUSTS UP TO 35 KT
  POSSIBLE THIS AFTERNOON AND EVENING.

* SEAS...NW 7 TO 8 FT AT 8 SECONDS BUILDING TO 10 TO 15 FT AT 9
  SECONDS THIS EVENING. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-220115-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-130523T0400Z/
/O.CON.KEKA.SE.W.0013.130521T2300Z-130522T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
214 PM PDT TUE MAY 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM
WEDNESDAY...

* WINDS...NW 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT THIS
  EVENING. A FEW GUSTS UP TO 35 KT AROUND POINT ARENA.

* SEAS...NW 6 TO 7 FT AT 8 SECONDS BUILDING TO 10 TO 13 FT AT 9
  SECONDS THIS EVENING. SEAS WILL REMAIN STEEP THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 20, 4:07 PM PDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 20, 4:07 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
407 PM PDT MON MAY 20 2013

.SYNOPSIS...
MUCH COLDER AIR WILL ARRIVE FOR THE REST OF THE WEEK IN THE WAKE
OF A COLD FRONT. AREAS ALONG THE COAST WILL NOTICE LITTLE
DIFFERENCE IN TEMPERATURES BUT INTERIOR AREAS WILL BE 15 TO 20
DEGREES COLDER THAN MONDAY. SHOWERS WILL BE POSSIBLE THROUGH
THURSDAY NORTH OF CAPE MENDOCINO.

&&

.DISCUSSION...
IN THE NEAR-TERM LOCALIZED STRATUS BETWEEN THE KLAMATH AND EEL RIVER
DELTA MAY TEND TO GRADUALLY INCREASE IN COVERAGE THIS EVENING AS THE
FLOW VEERS AND BECOMES MORE DIRECTLY ONSHORE THIS EVENING. THIS WILL
BRING INCREASING MOISTURE INTO THE LOWEST 5-10KFT OF THE ATMOSPHERE
OVERNIGHT AS A TIGHTLY WOUND AREA OF LOW PRESSURE APPROACHES FROM
THE NORTHWEST. WHILE THIS SYSTEM LACKS MUCH IN THE WAY OF A RETURN
FLOW AHEAD OF IT...INCREASINGLY MOIST ONSHORE FLOW AND INSTABILITY
WITH COLDER AIR ALOFT ARRIVING IN THE WAKE OF THE FRONT WILL BE
ENOUGH TO KEEP SHOWERS GOING FOR MUCH OF THE TUESDAY THROUGH
THURSDAY TIME PERIOD. IT WILL BE TRICKY TIMING INDIVIDUAL
DISTURBANCES ROTATING AROUND THE PARENT UPPER-LOW...BUT THE BEST
CHANCES OF SHOWERS LOOK TO BE TUESDAY MORNING...AND DURING THE DAY
WEDNESDAY AND THURSDAY. ACTUALLY TUESDAY MORNING MAY BE MORE OF A
PERIOD OF LIGHT RAIN AND DRIZZLE...WITH CLEARING SKIES AND WIDELY
SCATTERED SHOWER ACTIVITY DURING THE AFTERNOON AS THE LOWER
ATMOSPHERE BECOMES MORE UNSTABLE AND WELL-MIXED.

SNOW-LEVELS WILL FALL TO AS LOW AS 2500 FEET ACROSS MUCH OF
NORTHWEST CALIFORNIA ESPECIALLY NORTH OF MENDOCINO COUNTY. NOT MUCH
IN THE WAY OF PRECIPITATION IS FORECAST BY THE VARIOUS MODEL
GUIDANCE...BUT AS IS OFTEN THE CASE WITH THESE DYNAMIC SYSTEMS...THE
MODELS ARE PROBABLY UNDERDONE. THAT SAID, WITH THE BEST SHOT AT
SNOWFALL OCCURRING DURING THE DAYTIME AFTER A PERIOD OF WARM
TEMPERATURES...IT WILL BE TOUGH TO SEE MUCH ACCUMULATION ON ROADWAYS
AND THUS NO IMPACTS ARE EXPECTED TO THE MAJOR PASSES. SNOW SHOWERS
WILL BE POSSIBLE OVER SOME OF THE 299 PASSES ESPECIALLY WEDNESDAY
MORNING BUT EXPECT LITTLE TO NO ACCUMULATION BELOW 3500 FEET. ABOVE
THAT...WOULD NOT BE SURPRISED TO SEE A FEW INCHES IN SPOTS.

DEPENDING ON HOW SKIES CLEAR WEDNESDAY AND THURSDAY
MORNING...FREEZING TEMPERATURES WILL BE A DISTINCT POSSIBILITY FOR
THE INTERIOR. ISSUED A FREEZE WATCH FOR INTERIOR MENDO AND TRINITY
FOR WEDNESDAY MORNING...BUT ACTUALLY THURSDAY MORNING LOOKS LIKE THE
BEST SHOT AT A WIDESPREAD FREEZE. FROST ADVISORIES MAY BE NEEDED FOR
THE NORTHCOAST INTERIOR AS WELL.

LOOKS LIKE THERE WILL BE A LULL IN THE WEATHER FOR LATER THURSDAY
THRU FRIDAY NIGHT...UNTIL ANOTHER TROUGH ARRIVES FOR THE WEEKEND.
THIS SYSTEM DOES NOT LOOK AS MOIST OR AS DYNAMIC...BUT WITH WARMING
LOW-LEVEL TEMPS AHEAD OF IT THERE MAY BE THUNDERSTORMS OVER THE
INTERIOR MOUNTAINS SATURDAY AFTERNOON. AAD

&&

AVIATION...ALMOST A CLEAR NW CALIFORNIA AS OF 21Z EXCEPT FOR A FEW
POCKETS OF STRATUS NORTH OF CAPE MENDOCINO. I EXPECT THERE IS STILL
TIME FOR THE REMAINING STRATUS TO COMPLETELY SCOUR OUT, THOUGH,
MODELS AND GUIDANCE HINT AT A RETURN OF COASTAL CLOUDS AFTER THE SUN
SETS THIS EVENING. THE APPROACH OF THE UPPER LEVEL TROUGH WILL ALLOW
CEILINGS TO EXPAND OVERNIGHT INTO THE MVFR RANGE FOR COASTAL
AIRFIELDS TONIGHT. HIGH CLOUD COVER WILL FLOW OVER REGION BUT WILL
OTHERWISE REMAIN VFR FOR INLAND AIRFIELDS. KML

&&

.MARINE...WINDS AND SEAS WILL DECREASE OVERNIGHT AS THE PRESSURE
GRADIENT WEAKENS DUE TO AN APPROACHING UPPER LEVEL TROUGH. HAZARDS
WILL DROP IN THE EVENING AS CONDITIONS LIE DOWN, THOUGH, EXTENSIONS
FOR SMALL CRAFTS MAY BE NEEDED. EITHER WAY THERE WILL BE A SHORT
PERIOD WHERE WINDS AND SEAS WILL BRIEFLY DECREASE...VERY EARLY
TUESDAY MORNING. WINDS WILL BEGIN INCREASING IN THE OUTER WATERS
TUESDAY AFTERNOON AS THE UPPER LEVEL TROUGH DRAWS A TIGHTENED
PRESSURE GRADIENT INTO THE COASTAL WATERS. HIGH PRESSURE WILL HANG
OUT OVER THE EASTERN PACIFIC WHILE THE UPPER LEVEL TROUGH WILL
LINGER OVER THE PACIFIC NW OVER THE NEXT FEW DAYS. THIS WILL
MAINTAIN FRESH WINDS IN THE OUTER WATERS AND STEEP SEAS INTO THE
MIDDLE OF THE WEEK. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     CAZ004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING PZZ450-470.

     GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 20, 4:05 PM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
405 PM PDT MON MAY 20 2013

CAZ004-076-212315-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
405 PM PDT MON MAY 20 2013

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND COOLER TEMPERATURES
TO THE REGION BEGINNING TUE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
OVER THE HIGHEST TERRAIN WED AND THU...WITH FROST AND/OR FREEZING
TEMPERATURES POSSIBLE IN THE MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-212315-
NORTH COAST INTERIOR-
405 PM PDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND COOLER TEMPERATURES
TO THE REGION BEGINNING TUE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
OVER THE HIGHEST TERRAIN WED AND THU...WITH FROST AND/OR FREEZING
TEMPERATURES POSSIBLE IN THE MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-212315-
REDWOOD COAST-MENDOCINO COAST-
405 PM PDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:21 PM PDTSmall Craft AdvisoryEKA41 hr
May 21, 2:50 AM PDTHazardous Seas WarningEKA30 hr
May 21, 2:57 AM PDTFreeze WarningEKA29 hr
May 21, 3:42 PM PDTFrost AdvisoryEKA16 hr
May 21, 3:42 PM PDTFreeze WatchEKA11 hr

Nearby

Gale Warnings in California, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.